AIDS Home > Megace Overdose
If someone takes too much Megace (megestrol), it may cause problems, such as chest pain, high blood sugar levels, and problems walking. Make sure to seek immediate medical treatment if you believe you have overdosed on Megace. A healthcare provider may treat you by administering certain medications, pumping the stomach, and providing supportive care.
Can You Take Too Much Megace?Megace® (megestrol acetate) is a prescription medication used to stimulate appetite in people with acquired immunodeficiency syndrome (AIDS) and to help relieve symptoms of breast cancer and cancer of the uterine lining (endometrial cancer). It belongs to a group of medicines known as progestins. As with most drugs, it is possible to overdose on Megace.
Effects of an OverdoseDoses of Megace as high as 1600 mg a day have been given without serious side effects. However, some of the reported effects of an overdose have included:
- Abdominal (stomach) pain
- Shortness of breath
- Unsteady gait (problems walking)
- Low energy
- Chest pain
- Increased blood pressure
- Increased appetite
- High blood sugar (hyperglycemia)
- Edema (swelling), usually of the legs, ankles, and feet.